If you take too much Soma (carisoprodol), overdose symptoms could include slow or shallow breathing, uncontrollable muscle contractions, and blurred vision. It is important to report an overdose immediately, as it could also result in coma or death. Treatment for a Soma overdose may include taking certain medications, getting your "stomach pumped," or receiving supportive care.
Soma® (carisoprodol) is a muscle relaxant that is available by prescription only. A Soma overdose can be fatal. The specific effects of a Soma overdose will vary, depending on a number of factors, including the Soma dosage and whether it was taken with any other medications or substances.
If a person overdoses on Soma, the symptoms can vary. Some reported symptoms of a Soma overdose include:
- Loss of life
- Slow or shallow breathing
- Low blood pressure (hypotension)
- Delirium or hallucinations
- Uncontrollable muscle contractions
- Uncontrollable eye movements
- Blurred vision
- Dilated (wide open) pupils
- An unexplained pleasant feeling (euphoria)
- Problems with muscle coordination
Combining Soma with alcohol or other prescription medications increases the risk of dangerous overdose symptoms. Deaths have occurred due to intentional and accidental Soma overdoses.
The treatment for a Soma overdose will vary. If the overdose was recent, a healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Vomiting should not be induced. Treatment also involves supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV), if necessary
- Medications to control seizures or other symptoms
- Very close monitoring of breathing
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Soma.